MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. TREASURE; PERIPHERAL GUIDE WIRE

ASAHI INTECC CO., LTD. TREASURE; PERIPHERAL GUIDE WIRE
Catalog Number PAGH18M370
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: (b)(4).The treasure 12 guide wire was returned for evaluation.Coil elongation, for approximately 122mm, was confirmed on the returned guide wire at the proximal solder that was originally located at 150mm from the tip.The elongated coil remained in one piece as it identified the ball tip attached on the very distal end.Under the elongated coil, the core wire was exposed.Fracturing of the core wire was confirmed at approximately 135mm from the proximal solder.Helical marks were observed on the core wire surface and the fracture surface of the core was flat.These findings indicated that torsion had caused the core wire to fracture.On the distal side, the fracture end of the core wire was found at approximately 17mm from the ball tip.The flat fracture surface was corresponding to the one on the proximal side.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the investigation outcome, it was presumed that torsion generated likely when attempts were made to cross the lesion had contributed to the observed core fracture.The applied stress would localize and therefore exceed the product design limit when the tip was being caught and restricted its movement likely by the lesion.Further applied tensile stress generated with removal then made the coil elongate.It was concluded that this event was not attributed to product quality.No capa will be taken.Instructions for use (ifu) states: [warnings]: observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.When torquing this guide wire inside the blood vessel, do not torque continuously in the same direction.This may cause the guide wire to become damaged or break apart, causing injury to the blood vessel or leaving fragments inside the vessel.When torquing the guide wire, rotate it clockwise and counterclockwise alternately.Do not exceed two rotations (720 degrees) in the same direction.[malfunction and adverse effects]: breakage of the guide wire.
 
Event or Problem Description
It was reported that an asahi treasure 12 guide wire was used in a procedure to treat an unspecified lesion in the popliteal artery.The guide wire unraveled during the procedure and removed from the patient.There was no patient injury associated with this event.

Brand Name
TREASURE
Common Device Name
PERIPHERAL GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
yukako homma
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key16632993
Report Number3003775027-2023-00033
Device Sequence Number7243715
Product Code DQX
UDI-Device Identifier04547327088275
UDI-Public(01)04547327088275(17)240831(10)210917A221
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K163426
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Catalogue NumberPAGH18M370
Device Lot Number210917A221
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2023
Initial Report FDA Received Date03/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown